Alert archive / Ohio / Small Craft Advisories in 2018
Small Craft Advisory 8, NWS Cleveland, OH
NWS Cleveland, OH issued this small craft advisory at Mar 24, 2018, 3:50 PM EDT. It took effect at Mar 24, 2018, 9:00 PM EDT. It was in force for 31 hr.
The area
The counties it named.
The facts
- Issued
- Mar 24, 2018, 3:50 PM EDT (19:50 UTC)
- In effect from
- Mar 24, 2018, 9:00 PM EDT
- Expired
- Mar 26, 2018, 3:31 AM EDT
- In force
- 31 hr
- Issued by
- NWS Cleveland, OH
The text
As transmitted.
611 WHUS71 KCLE 241950 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 350 PM EDT Sat Mar 24 2018 ...High Pressure Will Cause Gusty Winds on Lake Erie... .A high pressure centered north of Maine will cause winds to increase tonight through early Sunday night. The gusty winds will cause waves to build above small craft advisory criteria. LEZ142>149-250400- /O.NEW.KCLE.SC.Y.0008.180325T0100Z-180326T0600Z/ Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 350 PM EDT Sat Mar 24 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 2 AM EDT MONDAY... The National Weather Service in Cleveland has issued a Small Craft Advisory, which is in effect from 9 PM this evening to 2 AM EDT Monday. * WINDS...Northeast 15 to 25 knots with gusts up to 30 knots. * WAVES...3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. && $$
6 follow-up statements
994 WHUS71 KCLE 250121 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 921 PM EDT Sat Mar 24 2018 ...High Pressure Will Cause Gusty Winds on Lake Erie... .A high pressure centered north of Maine will cause winds to increase overnight through early Sunday night. The gusty winds will cause waves to build above small craft advisory criteria. LEZ142>149-250930- /O.CON.KCLE.SC.Y.0008.000000T0000Z-180326T0600Z/ Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 921 PM EDT Sat Mar 24 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT MONDAY... * WINDS...Northeast 15 to 25 knots with gusts up to 30 knots. * WAVES...3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. && $$
090 WHUS71 KCLE 250804 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 404 AM EDT Sun Mar 25 2018 LEZ142>149-251615- /O.EXT.KCLE.SC.Y.0008.000000T0000Z-180326T0800Z/ Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 404 AM EDT Sun Mar 25 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM EDT MONDAY... * WINDS...East to northeast at 15 to 25 knots with gusts up to 30 knots. * WAVES...3 to 6 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. && $$
471 WHUS71 KCLE 251331 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 931 AM EDT Sun Mar 25 2018 LEZ142>149-252145- /O.CON.KCLE.SC.Y.0008.000000T0000Z-180326T0800Z/ Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 931 AM EDT Sun Mar 25 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT MONDAY... * WINDS...East 15 to 25 knots. * WAVES...3 to 6 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. && $$
550 WHUS71 KCLE 251944 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 344 PM EDT Sun Mar 25 2018 LEZ142>149-260345- /O.CON.KCLE.SC.Y.0008.000000T0000Z-180326T0800Z/ Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 344 PM EDT Sun Mar 25 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT MONDAY... * WINDS...East 15 to 25 knots. * WAVES...3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. && $$
146 WHUS71 KCLE 260100 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 900 PM EDT Sun Mar 25 2018 LEZ142>149-260800- /O.CON.KCLE.SC.Y.0008.000000T0000Z-180326T0800Z/ Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 900 PM EDT Sun Mar 25 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT MONDAY... * WINDS...East 15 to 20 knots. * WAVES...3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. && $$
065 WHUS71 KCLE 260731 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 331 AM EDT Mon Mar 26 2018 LEZ142>149-260845- /O.CAN.KCLE.SC.Y.0008.000000T0000Z-180326T0800Z/ Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 331 AM EDT Mon Mar 26 2018 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Cleveland has cancelled the Small Craft Advisory. Winds will continue to shift around to the southeast while diminishing. This will cause waves so subside due to the lack of a long fetch and diminishing winds. Therefore, the small craft advisory has been cancelled. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Mar 24, 3:45 PM EDT, 5 minutes earlier.
Area forecast discussion, Mar 24, 3:45 PM EDT, 5 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
345 PM EDT Sat Mar 24 2018
.SYNOPSIS...
Canadian high pressure north of the Great Lakes will slowly move
east and dominate the weather through Monday. Low pressure will
develop over the plains on Monday. A Colorado low will move
across the plains states Monday and Tuesday, lifting north of
the Great Lakes by Tuesday night. A warm front will develop in
advance of the low and lift north across the local area Monday
night into Tuesday. The trailing cold front will cross the
region Wednesday night.
&&
.NEAR TERM /THROUGH SUNDAY NIGHT/...
Nice divergence in the entrance region of the jet overhead between
the block over northern New England and the strong short wave diving
across the midwest. In our area, this results mainly in high clouds,
which should thin and drift southeast as the short wave moves east
this weekend. The surface pressure gradient is increasing as the
surface high over eastern Canada back builds across the Great Lakes
as the blocks deepens. The NE wind will stay up around 5-10 knots
tonight and not expecting temps to get as cold as the boundary
layer remains better mixed. Lows in the 20s except for perhaps a
few spots between Mount Vernon and Youngstown and inland Erie
and Crawford County PA that may still decouple and drop into the
teens.
Some reverse lake effect stratocumulus will likely develop again
late tonight and Sunday morning from the west side of Cleveland to
Toledo. Sunday may start with patchy clouds in this area.
Sunny/mostly sunny otherwise. Cirrus may try to increase again
fro the west in ther afternoon. Temperatures tomorrow should be
similar today with a cold wind (30s) off Lake Erie and slightly
warmer conditions (40 to 45) inland.
Aside from patches of high clouds Sunday night, it should be
clear. Winds will veer more from the ESE and temperatures will
not be as cold, generally mid and upper 20s, although some
inland locations will continue to decouple and drop to the lower
20s or so.
&&
.SHORT TERM /MONDAY THROUGH WEDNESDAY/...
A broad trough of low pressure aloft will move east across the
Middle Mississippi Valley region toward the eastern third of the
lower 48 states. This feature will cause another low pressure to
form over the Oklahoma Panhandle and move east northeast through the
middle of the week. The surface low is expected to track into the
western Great Lakes by Tuesday afternoon and will place the local
area in the warm sector by Tuesday night. A considerable amount of
moisture will occur with this feature and begin to spread some rain
into the area Monday night and continue through the duration of this
forecast period. As mentioned, with the warm sector setting up over
the local area Tuesday night, expecting warmer air to linger across
the area early Wednesday and retreat to the east during the
afternoon. Storm total QPF is expected to be in the neighborhood of
around an inch in the west to around a half an inch in the east.
Highs through the period will gradually warm from the 40s to lower
50s Monday to the lower to middle 50s by Wednesday. Overnight lows
will be mild in the 40s.
&&
.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
The long term begins with models in modest agreement. That
doesnt last long however so confidence in day 6 through day 8 is
not high and will take additional models runs to boost. For
now, 00Z Thursday begins with a cold front to our west that
moves through much of the area overnight. To our west from the
central lakes through IA models have high pressure and drier
air. Will have chance pops all but the northwest associated with
the best moisture and cold front. Thursday the models bring in
the drier air and weak high pressure from the west. Will
continue with low chance pops east given the front will still be
in the area in the morning. Thursday night models diverge
completely with the GFS building high pressure drier air and
cold advection into the area while the ECMWF bring deepening low
pressure northeast along the west side of the appalachians to
WV by 12Z Friday. Will shade the forecast toward the ECMWF and
given this will need to watch 850mb temps as the current path
would be a potential snow producer for the area. As it is now it
appears cool enough for snow to mix in Friday morning,
otherwise rain. Still, will need to watch model evolution.
Following the ECMWF, Saturday looks cool and dry.
&&
.AVIATION /18Z Saturday THROUGH Thursday/...
A few MVFR stratocumulus were coming off Lake Erie between
Cleveland and Toledo and a ceiling could develop by daybreak
Sunday from around Sandusky to KTOL. Those MVFR clouds will
scatter out during the day Sunday. Elsewhere VFR with nothing
but high clouds. Northeast to east winds will be gusty at times
especially near Lake Erie and across northwest Ohio affecting
mostly KTOL, KFDY and KCLE.
.Outlook...Non-VFR developing later Tuesday and continuing into
late week.
&&
.MARINE...
Winds will be increasing from the northeast tonight to around 15 to
25 knots so will hoist a small craft advisory from 9 PM tonight
through 2 AM Monday. Winds will cause waves to kick up to 4 to 6
feet possibly higher on the west end due to the long fetch. Flow
begins to shift to a southeast direction ahead of the next storm
system and diminish allowing waves to subside a bit due to short
fetch. Winds will increase again Tuesday with the next storm system.
As the storm system weakens while moving into the western Great
Lakes, the winds will shift around to the southwest by Wednesday and
diminish to light and variable by Thursday.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...Small Craft Advisory from 9 PM this evening to 2 AM EDT Monday
for LEZ142>149.
&&
SYNOPSIS...Kosarik
NEAR TERM...Kosarik
SHORT TERM...Lombardy
LONG TERM...TK
AVIATION...Kosarik
MARINE...LombardyHazardous weather outlook, Mar 24, 3:56 AM EDT, 11 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 356 AM EDT Sat Mar 24 2018 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-250800- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY-Lucas-Wood- Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland- Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford- Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox- Ashtabula Lakeshore-Northern Erie-Southern Erie- 356 AM EDT Sat Mar 24 2018 This Hazardous Weather Outlook is for Lake Erie, north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Small Craft Advisories in Ohio, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.